Tiebout with Politics: Capital Tax Competition and Jurisdictional Boundaries
AbstractThis paper examines how capital tax competition affects jurisdiction formation. We describe a locational model of public goods provision, where jurisdictions are represented by coalitions of consumers with similar tastes, and where the levels of taxation and local public goods provision within jurisdictions are selected by majority voting. We show that in this setting interjurisdictional tax competition results in an enlargement of jurisdictional boundaries, and can raise welfare for all members of a jurisdictions even in the absence of intrajurisdictional transfers.
Download InfoTo our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.
Bibliographic InfoPaper provided by University of Warwick, Department of Economics in its series The Warwick Economics Research Paper Series (TWERPS) with number 498.
Length: 33 pages
Date of creation: 1997
Date of revision:
TAXATION ; COMPETITION;
Other versions of this item:
- Carlo Perroni & Kim Scharf, 2000. "Tiebout with politics: capital tax competition and jurisdictional boundaries," IFS Working Papers W97/10, Institute for Fiscal Studies.
- H2 - Public Economics - - Taxation, Subsidies, and Revenue
- H7 - Public Economics - - State and Local Government; Intergovernmental Relations
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Conley, John P. & Konishi, Hideo, 2002.
"Migration-proof Tiebout equilibrium: existence and asymptotic efficiency,"
Journal of Public Economics,
Elsevier, vol. 86(2), pages 243-262, November.
- John Conley & Hideo Konishi, 2001. "Migration-proof Tiebout equilibrium:Existence and asymptotic efficiency," Economics Bulletin, AccessEcon, vol. 28(1), pages A0.
- John P. Conley & Hideo Konishi, 2000. "Migration-Proof Tiebout Equilibrium: Existence and Asymptotic Efficiency," Boston College Working Papers in Economics 452, Boston College Department of Economics, revised 01 Dec 2000.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Helen Neal).
If references are entirely missing, you can add them using this form.